MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG40012UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Positioning Problem (3009)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent, and one nc euphora coronary balloon catheter to treat a mildly tortuous, mildly calcified lesion with 70% stenosis in the ostium/proximal right coronary artery (rca).Take-off of the ostium was not typical.The devices were inspected with no issues.Negative prep was performed on both devices with no issues.The lesion was pre-dilated.The onyx frontier did not device pass through a previously deployed stent, and excessive force was not used during delivery.It was reported that the onyx frontier stent dislodged during delivery to the lesion.An attempt to deliver the stent was unsuccessful.When withdrawing the stent dislodged.The stent was removed successfully using a snare device, and everything was removed including the guide.All new equipment was re-inserted, and a non-medtronic stent was delivered without a problem.It was also reported that the tip of the nc euphora device fractured.The tip was still attached to balloon, and the issue was noticed before inserting the device into the body or guide catheter.There was no damage noted to the packaging of the nc euphora.There were no issues noted when removing the device from the hoop/tray.The device was not kinked and re-straightened during use.The nc euphora device was not used inside the patient.A non-medtronic balloon was used instead.The patient is alive with no further injury.
 
Additional Manufacturer Narrative
Additional information: resistance was noted during attempted withdrawal of the onyx frontier device but excessive force was not used.The nc euphora tip did not detach into two separate pieces, it was a fracture but it was hanging.It was not difficult to remove the protective sheath or the packaging stylette of the nc euphora balloon.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d codes added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19340424
Report Number9612164-2024-02384
Device Sequence Number20618789
Product Code NIQ
UDI-Device Identifier00763000511647
UDI-Public00763000511647
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2026
Device Model NumberONYXNG40012UX
Device Catalogue NumberONYXNG40012UX
Device Lot Number0011852008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer05/17/2024
06/13/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date05/29/2024
06/14/2024
Date Device Manufactured07/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale